MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-145-BH
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code correction = dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during removal of the bentson straight heparin coated fixed core wire guide from another manufacturer's balloon catheter, the wire guide became stuck and unraveled.The access site utilized during the procedure was a dialysis graft.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: patient, procedural and the return of the device was requested; however, the facility was unable to provide the device and did not provide any additional information.Investigation - evaluation: a review of the complaint history, device history record, documentation, specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7046749
Report Number1820334-2017-04009
Device Sequence Number13681201
Product Code DQX
UDI-Device Identifier00827002006928
UDI-Public(01)00827002006928(17)221006(10)8180072
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSFB-35-145-BH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR